Skip to main content
Log in

Bethe Ansatz and the Spectral Theory of Affine Lie algebra–Valued Connections II: The Non Simply–Laced Case

  • Published:
Communications in Mathematical Physics Aims and scope Submit manuscript


We assess the ODE/IM correspondence for the quantum \({\mathfrak{g}}\)-KdV model, for a non-simply laced Lie algebra \({\mathfrak{g}}\). This is done by studying a meromorphic connection with values in the Langlands dual algebra of the affine Lie algebra \({{\mathfrak{g}}^{(1)}}\), and constructing the relevant \({\Psi}\)-system among subdominant solutions. We then use the \({\Psi}\)-system to prove that the generalized spectral determinants satisfy the Bethe Ansatz equations of the quantum \({\mathfrak{g}}\)-KdV model. We also consider generalized Airy functions for twisted Kac–Moody algebras and we construct new explicit solutions to the Bethe Ansatz equations. The paper is a continuation of our previous work on the ODE/IM correspondence for simply-laced Lie algebras.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Adamopoulou P., Dunning C.: Bethe Ansatz equations for the classical \({A_n^{(1)}}\) affine Toda field theories. J. Phys. A 47, 205205 (2014)

    Article  ADS  MATH  Google Scholar 

  2. Bazhanov V.V., Hibberd A., Khoroshkin S.: Integrable structure of W3 conformal field theory, quantum Boussinesq theory and boundary affine Toda theory. Nuclear Phys. B 622(3), 475–547 (2002)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  3. Bazhanov V.V., Lukyanov S.: Integrable structure of quantum field theory: classical flat connections versus quantum stationary states. J. High Energy Phys. 2014(9), 1–69 (2014)

    Article  MathSciNet  MATH  Google Scholar 

  4. Bazhanov V.V., Lukyanov S.L., Zamolodchikov A.B.: Spectral determinants for Schrodinger equation and Q operators of conformal field theory. J. Stat. Phys. 102, 567–576 (2001)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  5. Bazhanov V.V., Lukyanov S.L., Zamolodchikov A.B.: Integrable structure of conformal field theory. II. Q-operator and DDV equation. Commun. Math. Phys. 190(2), 247–278 (1997)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  6. Bazhanov V.V., Lukyanov S.L., Zamolodchikov A.B.: Higher-level eigenvalues of Q-operators and Schroedinger equation. Adv. Theor. Math. Phys. 7, 711 (2004)

    Article  MATH  Google Scholar 

  7. Berman S., Lee T., Moody R.: The spectrum of a coxeter transformation, affine coxeter transformations, and the defect map. J. Algebra 121, 339–357 (1987)

    Article  MathSciNet  MATH  Google Scholar 

  8. Bertola, M., Dubrovin, B., Yang, D.: Simple Lie algebras and topological ODEs. arXiv:1508.03750

  9. Collingwood, D., McGovern, W.: Nilpotent Orbits in Semisimple Lie Algebras. Van Nostrand Reinhold Mathematical Series. Van Nostrand Reinhold Co., New-York (1993)

  10. Dorey P., Dunning C., Masoero D., Suzuki J., Tateo R.: Pseudo-differential equations, and the Bethe ansatz for the classical Lie algebras. Nuclear Phys. B 772(3), 249–289 (2007)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  11. Dorey P., Dunning C., Tateo R.: Differential equations for general SU(n) Bethe ansatz systems. J. Phys. A 33(47), 8427–8441 (2000)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  12. Dorey P., Faldella S., Negro S., Tateo R.: The Bethe Ansatz and the Tzitzeica–Bullough–Dodd equation. Philos. Trans. Roy. Soc. Lond. A 371, 20120052 (2013)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  13. Dorey P., Tateo R.: Anharmonic oscillators, the thermodynamic Bethe ansatz, and nonlinear integral equations. J. Phys. A 32, L419–L425 (1999)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  14. Drinfeld V.G., Sokolov V.V.: Lie algebras and equations of KdV type. Soviet J. Math. 30, 1975–2036 (1985)

    Article  MATH  Google Scholar 

  15. Eastham, M.S.P.: The Asymptotic Solution of Linear Differential Systems, Volume 4 of London Mathematical Society Monographs. New Series. The Clarendon Press, Oxford University Press, New York (1989). (Applications of the Levinson theorem, Oxford Science Publications)

  16. Erdélyi, A., Magnus, W., Oberhettinger, F., Tricomi, F.: Higher Transcendental Functions. Vols. I, II. McGraw-Hill Book Company, Inc., New York (1953)

  17. Fedoryuk M.: Asymptotic Analysis. Springer, Berlin (1993)

    Book  MATH  Google Scholar 

  18. Feigin, B., Frenkel, E.: Integrals of motion and quantum groups. In: Integrable Systems and Quantum Groups, pp. 349–418. Springer, Berlin

  19. Feigin, B., Frenkel, E.: Quantization of soliton systems and Langlands duality. In: Exploring New Structures and Natural Constructions in Mathematical Physics. Advanced Studies in Pure Mathematics, vol. 61, pp. 185–274. Mathematical Society of Japan, Tokyo (2011)

  20. Frenkel, E., Hernandez, D.: Spectra of quantum KdV Hamiltonians, Langlands duality, and affine opers. arXiv:1606.05301

  21. Frenkel, E., Hernandez, D.: Baxter’s relations and spectra of quantum integrable models. Duke Math. J. 164(12), 2407–2460 (2015)

  22. Fuchs J., Schellekens B., Schweigert C.: From Dynkin diagram symmetries to fixed point structures. Commun. Math. Phys. 180(1), 39–97 (1996)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  23. Fulton, W., Harris, J.: Representation Theory, Volume 129 of Graduate Texts in Mathematics. Springer, New York (1991). (A first course, Readings in Mathematics).

  24. Gaiotto D., Moore G., Neitzke A.: Wall-crossing, hitchin systems, and the WKB approximation. Adv. Math. 234, 239–403 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  25. Hernandez, D., Jimbo, M. Asymptotic representations and Drinfeld rational fractions. Compositio Mathematica 148(5), 1593–623 (2012)

  26. Howlett R., Rylands L., Taylor D.: Matrix generators for exceptional groups of Lie type. J. Symbolic Comput. 31(4), 429–445 (2001)

    Article  MathSciNet  MATH  Google Scholar 

  27. Humphreys, J.E.: Reflection Groups and Coxeter Groups, Volume 29 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge (1990)

  28. Kac V.G.: Infinite-Dimensional Lie Algebras. 3rd edn. Cambridge University Press, Cambridge (1990)

    Book  MATH  Google Scholar 

  29. Kojima, T.: Baxter’s q-operator for the W-algebra WN. J. Phys. A Math. Theor. 41(35), 355206 (2008)

  30. Kostant B.: The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group. Am. J. Math. 81, 973–1032 (1959)

    Article  MathSciNet  MATH  Google Scholar 

  31. Lukyanov S.L., Zamolodchikov A.B. Quantum sine(h)-Gordon model and classical integrable equations. JHEP. 1007:008 (2010)

  32. Masoero D.: Y-system and deformed thermodynamic Bethe Ansatz. Lett. Math. Phys. 94(2), 151–164 (2010)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  33. Masoero D., Raimondo A., Valeri D.: Bethe Ansatz and the spectral theory of affine lie algebra-valued connections I. The simply-laced case. Commun. Math. Phys. 344(3), 719–750 (2016)

    Article  ADS  MathSciNet  MATH  Google Scholar 

  34. Miller, P.: Applied Asymptotic Analysis, Volume 75 of Graduate Studies in Mathematics. American Mathematical Society, Providence (2006)

  35. Mukhin, E., Varchenko, A.: Populations of solutions of the XXX Bethe equations associated to Kac–Moody algebras. Contemp. Math. 392, 95–102 (2005)

  36. Mukhin E., Varchenko A.: Quasi-polynomials and the bethe ansatz. Geom. Topol. Monogr. 13, 385–420 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  37. Eswara R.S.: On representations of loop algebras. Commun. Algebra. 21(6), 2131–2153 (1993)

    Article  MathSciNet  MATH  Google Scholar 

  38. Reshetikhin N.Y., Wiegmann P.B.: Towards the Classification of completely integrable quantum field theories. Phys. Lett. B 189, 125–131 (1987)

    Article  ADS  MathSciNet  Google Scholar 

  39. Sun, J.: Polynomial relations for q-characters via the ODE/IM correspondence. SIGMA Symmetry Integr. Geom. Methods Appl. 8, 028–34 (2012)

  40. Suzuki, J.: Stokes multipliers, spectral determinants and T-Q relations. Sūrikaisekikenkyūsho Kōkyūroku (1221), 21–37 (2001). [Development in discrete integrable systems—ultra-discretization, quantization (Japanese) (Kyoto, 2000)]

  41. Suzuki, J.: Elementary functions in thermodynamic Bethe ansatz. J. Phys. A Math. Theor. 48(20), 205204 (2015)

  42. Zamolodchikov A.B.: On the thermodynamic Bethe ansatz equations for reflectionless ADE scattering theories. Phys. Lett. B 253(3–4), 391–394 (1991)

    Article  ADS  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Davide Masoero.

Additional information

Communicated by Y. Kawahigashi

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Masoero, D., Raimondo, A. & Valeri, D. Bethe Ansatz and the Spectral Theory of Affine Lie algebra–Valued Connections II: The Non Simply–Laced Case. Commun. Math. Phys. 349, 1063–1105 (2017).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: